Alert archive / Massachusetts / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 14, 2025, 6:01 PM EDT for Berkshire County, Massachusetts. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2025, 6:01 PM EDT (22:01 UTC)
- Expired
- Jul 14, 2025, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Berkshire County, MA
The radar
The Albany radar (KENX), 89 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:00 PM EDT | RAIN 2.04 | 1 Sse Becket, MA | |
| Jul 14, 7:00 PM EDT | RAIN 2.2 | 2 Sse Becket, MA | |
| Jul 14, 7:00 PM EDT | RAIN 2.69 | 3 Ene Otis, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863
WGUS51 KALY 142201
FFWALY
MAC003-150115-
/O.NEW.KALY.FF.W.0009.250714T2201Z-250715T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
601 PM EDT Mon Jul 14 2025
The National Weather Service in Albany has issued a
* Flash Flood Warning for...
East Central Berkshire County in western Massachusetts...
* Until 915 PM EDT.
* At 601 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. The expected rainfall rate is 1.5 to 2.5 inches
in 1 hour. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Becket, Becket Center, Bonny Rigg Corners, Algerie Four Corners
and East Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4233 7306 4232 7304 4231 7303 4231 7302
4231 7301 4231 7300 4225 7300 4217 7303
4233 7319 4237 7307
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-2.5 INCHES IN 1 HOUR
$$
PS2 follow-up statements
863
WGUS71 KALY 142256
FFSALY
Flash Flood Statement
National Weather Service Albany NY
656 PM EDT Mon Jul 14 2025
MAC003-150115-
/O.CON.KALY.FF.W.0009.000000T0000Z-250715T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkshire MA-
656 PM EDT Mon Jul 14 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT THIS
EVENING FOR EAST CENTRAL BERKSHIRE COUNTY...
At 656 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Becket, Becket Center, Bonny Rigg Corners, Algerie Four Corners
and East Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4233 7306 4232 7304 4231 7303 4231 7302
4231 7301 4231 7300 4225 7300 4217 7303
4233 7319 4237 7307
FLASH FLOOD...RADAR INDICATED
$$
PS153
WGUS71 KALY 150117
FFSALY
Flash Flood Statement
National Weather Service Albany NY
917 PM EDT Mon Jul 14 2025
MAC003-150127-
/O.EXP.KALY.FF.W.0009.000000T0000Z-250715T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkshire MA-
917 PM EDT Mon Jul 14 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL BERKSHIRE
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 200 AM EDT for portions of
northwestern Connecticut, western Massachusetts, and east central
New York.
&&
LAT...LON 4233 7306 4232 7304 4231 7303 4231 7302
4231 7301 4231 7300 4225 7300 4217 7303
4233 7319 4237 7307
$$
PSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:22 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 14, 2:22 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
222 PM EDT Mon Jul 14 2025
.SYNOPSIS...
Scattered showers and thunderstorms this afternoon give way to
largely dry, but hot and humid conditions tomorrow and
Wednesday. Oppressive heat continues into Thursday with an
unsettled pattern setting in for the remainder of the work week.
The weekend will then bring cooler, more comfortable conditions
with a dry Saturday yielding to additional chances for showers
and some thunderstorms Sunday.
&&
.SHORT TERM /THROUGH THURSDAY/...
Key Messages:
- Marginal Risk for severe thunderstorms today for most areas
south and east of I-90 with strong to locally damaging wind
gusts the primary threat.
- Marginal to Slight Risk for excessive rainfall today for
similar areas with slow moving storms and embedded heavy
downpours posing a flash flood threat.
- Hot, humid conditions return for the middle of the week with
Heat Advisories likely Wednesday and possibly Thursday.
Discussion:
A slow moving cold front continues to sink south and east
farther into northern New York as its parent surface low slowly
tracks eastward from the Hudson Bay area overhead. Meanwhile,
latest water vapor imagery shows broad troughing aloft with an
embedded shortwave within the mean flow digging south and east
into the Ohio Valley and western Mid- Atlantic. Breaks of sun
and predominant moist, southerly flow across the region ahead of
the cold front and upper-level disturbance have ensured the ease
of destabilization with latest SPC Mesoanalysis indicating about
1500 to 2000 J/kg SBCAPE and similar MLCAPE. Though there
continue to be run to run differences in the latest CAMs of
their depiction of this afternoon's convection, the general
consensus continues to place areas within, south, and east of
the Capital District as having the greatest threat of both
isolated severe thunderstorms and isolated to scattered
flooding.
Today's convection fosters two primary threats: heavy downpours
leading to potential urban/poor drainage flooding and/or
isolated flash flooding and strong to locally damaging wind
gusts. Forecast soundings in the aforementioned areas show very
moist, buoyant profiles with tall, skinny CAPE profiles hinting
at the elevated threat for heavy downpours and subsequent
threat for localized ponding of water in urban and poor drainage
areas. Additionally, very slow flow that is more or less
parallel to the incoming boundary supports training and/or back-
building storms which will only act to increase the minor
flooding and potential isolated flash flood threat in these
areas. Working against the flood threat, however, is the higher
flash flood guidance resulting from recent dry conditions.
Additional details to follow in the Hydrology Discussion below.
The wind threat for today, though present, is rather marginal.
The incoming boundary is somewhat diffuse, significantly
limiting its resultant cold air advection and subsequent rapid
dry air entrainment and strengthening of the low-level pressure
gradient. Additionally, DCAPE values are only looking to range
from about 500-700 J/kg at most which may not be enough on its
own without strong forcing to generate a severe gusts. This is
especially true considering the low shear present throughout
this environment which should mitigate storm organization.
However, wet microbursts, with significant precipitation loading
(PWATs around 1.8" to 2"), will certainly be possible in the
aforementioned areas as well.
Convection begins to taper off as we lose daytime heating
tonight, yielding some lighter showers through late tonight as
the boundary slowly continues to sink farther south and east and
the shortwave aloft begins to depart. By morning, dry conditions
will be reinforced regionwide, despite the lingering boundary
in and around the lower Mid-Hudson Valley/southwest New England,
as surface high pressure slides eastward and heights aloft begin
to rise slightly. Very warm, humid conditions will be in place
tomorrow with an isolated shower or thunderstorm possible in the
lower Mid-Hudson Valley and Litchfield County where the boundary
will remain stationary. Despite highs in the 80s to low 90s and
dewpoints in the upper 50s to low 70s, have held off on any
issuance of Heat Advisories for tomorrow as deep mixing and
downsloping from westerly flow is expected to limit the extent
of humidity tomorrow. The same will likely not be able to be
said soon for Wednesday, as further amplification in the ridge
aloft and high at the surface will drive temperatures a few
degrees warmer than Tuesday and southwesterly flow will increase
our moisture content. Heat Advisories will likely be issued
in the near future with heat indices looking to reach the upper
90s to low 100s.
Most of the day Wednesday will likely be dry, though the chances
for showers and isolated thunderstorms increase again beginning
late Wednesday afternoon into Wednesday night from south to
north as the aforementioned stalled boundary begins to lift
north as a warm front. Additional scattered showers and possible
thunderstorms will remain possible through Thursday as a pre-
frontal trough tracks through the region with hot, humid
conditions continuing. Heat indices Thursday will be similar to
Wednesday, so Heat Advisories are also likely in the near future
for this day as well.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Scattered showers linger into Thursday night before dry
conditions once again briefly take hold of the region through
Friday morning. The chance for thunderstorms then comes Friday
as a surface low forms along an incoming cold frontal boundary
to our north and west beneath a deepening shortwave trough
aloft. The extent of thunderstorms will highly depend on timing
of the front, but with an earlier progression like what the
guidance is currently showing, thunder may be limited. Will
continue to monitor this system as lead time decreases. However,
what's certain is that cooler, more comfortable conditions will
follow this cold front Saturday into Sunday as much drier and
cooler air is ushered into the region. And, as high pressure
takes hold of the region Saturday, it will certainly be the best
weather day of the seven-day period as Sunday follows with more
unsettled conditions.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Through 18z Tuesday...Scattered to numerous SHRA/TSRA developing
this afternoon, with the greatest coverage in the KPOU vicinity and
less coverage farther north at KALB/KGFL/KPSF. Will continue to
mention PROB30 for scattered coverage and TEMPO at KPOU for
numerous. Any SHRA/TSRA should quickly lower conditions to at least
MVFR levels, with brief IFR possible. Any sites that receive
appreciable rainfall from the convection will have a good chance of
fog developing. Even in the absence of SHRA/TSRA, KGFL/KPSF could
still see occasional fog with borderline MVFR/IFR conditions
overnight into early Tuesday morning. All sites should improve to
VFR after 13z Tuesday with high pressure building in. Winds will be
southerly around 5-7 kt becoming variable less than 5 kt tonight.
Any TSRA could produce wind gusts to around 30 kt.
Outlook...
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday: High Operational Impact. Likely SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Saturday: Low Operational Impact. Slight Chance of SHRA.
&&
.HYDROLOGY...
Coverage of rain and thunderstorms with locally heavy downpours
increases this afternoon, mainly from the Capital District
south and east. WPC has maintained their slight risk ERO for
this area, and we have maintained the flood watch for portions
of the Mid Hudson Valley, eastern Catskills, Taconics, and
western CT/MA from through 06z tonight. Very deep warm clouds,
PWATs potentially in excess of 2" (which is 2-3 standard
deviations above normal) will promote the potential for very
heavy rainfall rates in excess of 2" per hour with any afternoon
showers and storms. Mid-level flow looks relative slow, and the
flow will be parallel to the approaching frontal boundary so we
may have some backbuilding and/or training of convection this
afternoon. The 12z HREF has a 10-30% chance for 3" of rain in
3hrs for areas within, south, and east of the Capital District,
which is often a good signal for an elevated flash flood
threat. Relatively dry conditions over the last 3 days may help
mitigate the flash flood threat somewhat. In fact, latest Flash
Flood Guidance generally shows about 2.5" to 3" need to fall in
these areas over three hours for any flash flooding to occur. Nevertheless,
the threat will be greatest for the more urban areas, as well
as poor- drainage and low- lying areas.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through late tonight for CTZ001-013.
NY...Flood Watch through late tonight for NYZ058>061-063>066.
Air Quality Alert until midnight EDT tonight for NYZ038.
MA...Flood Watch through late tonight for MAZ001-025.
VT...None.
&&
SYNOPSIS...Gant
SHORT TERM...Gant/Main
LONG TERM...Gant
AVIATION...JPV
HYDROLOGY...Main/GantIn the hours before
Local storm report, Jul 14, 3:14 PM EDT, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
314 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM Rain 4 NE Westerlo 42.55N 73.97W
07/14/2025 M1.03 Inch Albany NY Public
&&Special weather statement, Jul 14, 3:38 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Albany NY
338 PM EDT Mon Jul 14 2025
NYZ042-043-142030-
Northern Washington NY-Northern Warren NY-
338 PM EDT Mon Jul 14 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL WARREN AND
NORTHWESTERN WASHINGTON COUNTIES THROUGH 430 PM EDT...
At 337 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bolton Landing, or 10 miles northeast of Warrensburg, moving east at
15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Whitehall, Bolton Landing, Huletts Landing, Bolton, Lock Twelve
Marina, Shelving Rock, Dresden Center, South Bay, South Bay Village,
Snody Dock, Clemons, Grays Corner, Ottenburgs Ramp, and North Bolton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake George, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4365 7342 4364 7343 4362 7342 4359 7343
4357 7339 4359 7339 4360 7338 4350 7338
4354 7371 4367 7368
TIME...MOT...LOC 1937Z 279DEG 15KT 4360 7361
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JPVSpecial weather statement, Jul 14, 4:24 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Albany NY
424 PM EDT Mon Jul 14 2025
NYZ043-084-VTZ013-142130-
Northern Washington NY-Southern Washington NY-Bennington VT-
424 PM EDT Mon Jul 14 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WASHINGTON AND
NORTHWESTERN BENNINGTON COUNTIES THROUGH 530 PM EDT...
At 422 PM EDT, Doppler radar was tracking a strong thunderstorm over
Comstock, or 8 miles south of Whitehall, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Whitehall, Granville, Hartford, Comstock, Poultney Village,
Kingsbury, Mount Hope, Porter, Hampton, Rupert, Fort Ann, South Bay,
Middle Granville, Braymer School, Smiths Basin, Adamsville, North
Granville, South Bay Village, East Hebron, and South Granville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4318 7324 4332 7351 4343 7362 4349 7363
4357 7345 4357 7327 4356 7326 4353 7324
4332 7325 4331 7314
TIME...MOT...LOC 2022Z 314DEG 18KT 4345 7348
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RWLocal storm report, Jul 14, 5:17 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
517 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Rain Torrington 41.81N 73.11W
07/14/2025 M1.61 Inch Litchfield CT Public
1.31 inches fell in a 40 minute period.
Social Media report.
&&
JPVLocal storm report, Jul 14, 5:26 PM EDT, 35 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Albany NY
526 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM Rain Woodbury Center 41.55N 73.21W
07/14/2025 M1.61 Inch Litchfield CT Trained Spotter
Corrects previous rain report from Woodbury
Center. A local trained spotter in Woodbury,
CT measured 1.61 inches of rainfall since
about 100 PM today.
&&
AJGSpecial weather statement, Jul 14, 5:45 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Albany NY
545 PM EDT Mon Jul 14 2025
CTZ001-MAZ025-NYZ060-061-066-142245-
Northern Litchfield CT-Southern Berkshire MA-Eastern Dutchess NY-
Eastern Columbia NY-Western Columbia NY-
545 PM EDT Mon Jul 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LITCHFIELD...
SOUTHWESTERN BERKSHIRE...NORTHEASTERN DUTCHESS AND SOUTHERN COLUMBIA
COUNTIES THROUGH 645 PM EDT...
At 544 PM EDT, Doppler radar was tracking a strong thunderstorm near
Copake, or 12 miles southeast of Hudson, moving southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Claverack, Livingston, Copake, Sheffield, Sharon, Norfolk, Ancram,
Philmont, Canaan, Millerton, Ashley Falls, Falls Village, Cornwall
Bridge, Claverack-Red Mills, Winsted, Salisbury, Hillsdale,
Colebrook, Cornwall, and Taghkanic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4217 7382 4227 7364 4197 7303 4196 7303
4175 7339
TIME...MOT...LOC 2144Z 310DEG 31KT 4213 7362
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RWThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:25 AM EDT | Flood Watch | ALY | Berkshire | 20 hr |
| Jul 14, 5:13 PM EDT | Areal Flood Advisory | ALY | Berkshire | 52 min |
| Jul 14, 6:04 PM EDT | Flash Flood Warning | ALY | Berkshire | 3 hr |
Nearby
Flash Flood Warnings in Massachusetts, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.